Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 239, NWS Amarillo, TX

June 26, 2007Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2007, 5:02 PM CDT for Potter County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2007, 5:02 PM CDT (22:02 UTC)
Expired
Jun 26, 2007, 6:00 PM CDT
In force
58 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Potter County, TX

The radar

The Amarillo radar (KAMA), 40 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 262202
SVRAMA
TXC375-262300-
/O.NEW.KAMA.SV.W.0239.070626T2202Z-070626T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 600 PM CDT

* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF VALLEY
  DE ORO...OR ABOUT 21 MILES SOUTH OF DUMAS...MOVING SOUTHWEST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALLEY DE ORO...

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS
SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3562 10183 3562 10216 3532 10215 3538 10196

$$

JORDAN
2 follow-up statements
000 
WWUS54 KAMA 262228
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT TUE JUN 26 2007

TXC375-262300-
/O.CON.KAMA.SV.W.0239.000000T0000Z-070626T2300Z/
POTTER TX-
527 PM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN POTTER COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHEAST
OF VALLEY DE ORO...OR ABOUT 18 MILES NORTHWEST OF AMARILLO...MOVING
SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUSHLAND...
  VALLEY DE ORO...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3562 10177 3562 10216 3518 10215 3518 10198

$$

JORDAN
000 
WWUS54 KAMA 262241
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT TUE JUN 26 2007

TXC375-262300-
/O.CON.KAMA.SV.W.0239.000000T0000Z-070626T2300Z/
POTTER TX-
540 PM CDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN POTTER COUNTY...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
8 MILES NORTHEAST OF BUSHLAND...OR ABOUT 12 MILES NORTHWEST OF
AMARILLO...MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AMARILLO WEST OF WESTERN STREET...
  BUSHLAND...
  VALLEY DE ORO...

DOPPLER RADAR CONTINUES TO INDICATE SOME WEAK ROTATION WITHIN THIS 
STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3562 10177 3551 10212 3518 10215 3519 10187

$$

JORDAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:18 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 26, 3:18 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE JUN 26 2007

.DISCUSSION...
LOW LEVEL MOISTURE CONTINUES TO SURGE INTO THE PANHANDLES AS IS
EVIDENCED BY INCREASING DEWPOINTS THIS AFTERNOON...SOMETHING WHICH
DOES NOT HAPPEN AROUND THE HIGH PLAINS ALL THAT OFTEN. THUNDERSTORMS
ARE DEVELOPING ALONG A MOISTURE AND HEATING AXIS WHICH IS ORIENTED
PRETTY MUCH ALONG THE CAPROCK. RADAR IS INDICATING STRONG UPDRAFTS
BUT WEAK WIND SHEAR LEADING TO VERTICAL PULSE TYPE CONVECTION. SOME
OF THIS MAY GO SEVERE WITH HAIL AND STRONG WINDS BEING THE PRIMARY
THREAT. A WBZ LEVEL OF 15KFT WILL MAKE IT DIFFICULT FOR HAIL TO
BECOME TOO LARGE BUT STILL DEFINITELY POSSIBLE ABOVE SEVERE LEVELS
WITH CAPE NEAR 3K.

WV LOOPS SHOW MID LEVEL MOISTURE HAS FILLED IN FROM YESTERDAY
ALLOWING THUNDERSTORMS TO DEVLOP IN NORTHEASTERN NEW MEXICO. MODELS
INDICATE THE CONVECTION IN THE NORTHWESTERN CWA WILL COMBINE WITH THE
NM CONVECTION TO FORM AN MCS...WHICH AIDED BY A FRONT IN SOUTHEASTERN
COLORADO WILL PROPOGATE SOUTH ACROSS THE WESTERN AND CENTRAL
PANHANDLES THROUGH THIS EVENING. OUTFLOW FROM THIS ACTIVITY WILL KEEP
TEMPS DOWN TOMORROW BUT UPPER INSTABILITY FROM THE LOW TO OUR EAST
WILL KEEP POPS IN THE FORECAST THROUGH THURSDAY NIGHT.

THE EXTENDED FORECAST IS MADE DIFFICULT BY UNCERTAINTY IN THE
LOCATION OF THE UPPER LOW OVER OKLAHOMA...BUT THERE IS SOME CONSENSUS
THAT LOW LEVEL FLOW WILL REMAIN EASTERLY. THIS TYPE OF UPSLOPE FLOW
SHOULD KEEP TEMPS FROM CLIMBING MUCH AND THUS UNDERCUT MEX HIGHS THE
LAST SEVERAL DAYS OF THE FORECAST.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  83  63  85  61 /  50  30  20  30  20
BEAVER OK                  68  85  63  90  63 /  50  30  30  30  20
BOISE CITY OK              64  84  63  87  60 /  50  20  20  20  20
BORGER TX                  68  85  67  90  66 /  50  30  20  30  20
BOYS RANCH TX              68  88  65  90  64 /  50  20  20  20  20
CANYON TX                  66  84  62  85  60 /  50  30  20  30  20
CLARENDON TX               67  83  63  85  64 /  50  40  30  30  30
DALHART TX                 66  87  62  88  60 /  50  20  30  20  20
GUYMON OK                  66  85  64  88  62 /  50  20  20  20  20
HEREFORD TX                66  84  62  86  60 /  50  30  20  20  20
LIPSCOMB TX                69  82  65  87  64 /  50  40  30  30  20
PAMPA TX                   67  81  65  85  64 /  50  30  30  30  30
SHAMROCK TX                69  82  65  86  66 /  50  40  30  30  30
WELLINGTON TX              69  84  66  88  66 /  50  40  30  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/10
Hazardous weather outlook, Jun 26, 3:43 PM CDT, 1 hour 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
343 PM CDT TUE JUN 26 2007

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
343 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SEVERE THUNDERSTORM WATCH 452 IS IN EFFECT FOR THE CENTRAL AND
WESTERN TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE PANHANDLES
THROUGH TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE ACROSS THE
CENTRAL AND WESTERN PANHANDLES WITH LARGE HAIL AND STRONG WINDS
BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY.WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO
STORMS COULD REACH SEVERE LEVELS...PRODUCING HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGER AND SPOTTER ACTIVATION MAY BE NEEDED THIS
AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE PANHANDLES.

HENNIG

In the hours before

Local storm report, Jun 26, 3:18 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             7 W GRIGGS              36.60N 102.25W
06/26/2007  E1.75 INCH       CIMARRON           OK   TRAINED SPOTTER

&&

SD
Local storm report, Jun 26, 3:49 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             15 SSE STRATFORD        36.14N 101.97W
06/26/2007  E0.75 INCH       SHERMAN            TX   PUBLIC

            TIME ESTIMATED

&&

CK
Special weather statement, Jun 26, 3:57 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CDT TUE JUN 26 2007

TXZ007-262145-
MOORE TX-
357 PM CDT TUE JUN 26 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE COUNTY...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF FOUR WAY MOVING SOUTHWEST
AT 10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THIS
STORM...RESULTING IN RAPID RISES ALONG BIG BLUE CREEK INTO LAKE
MEREDITH.

PEOPLE IN MOORE COUNTY...INCLUDING THOSE ON LAKE MEREDITH...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JORDAN
Local storm report, Jun 26, 4:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             CONLEN                  36.24N 102.24W
06/26/2007  E1.00 INCH       DALLAM             TX   PUBLIC

            RELAYED BY MEDIA

&&

SD
Local storm report, Jun 26, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
451 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             MASTERSON               35.64N 101.96W
06/26/2007  E0.88 INCH       MOORE              TX   PUBLIC

&&

DH
Local storm report, Jun 26, 4:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
456 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             FOUR WAY                35.69N 101.96W
06/26/2007  E1.75 INCH       MOORE              TX   EMERGENCY MNGR

&&

CK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:08 PM CDTSevere Thunderstorm WarningAMASherman67 min
Jun 26, 3:54 PM CDTSevere Thunderstorm WarningAMADallam66 min
Jun 26, 4:25 PM CDTSevere Thunderstorm WarningAMAMoore65 min
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningAMAOldham29 min
Jun 26, 5:54 PM CDTSevere Thunderstorm WarningAMAPotter, Randall66 min
Jun 26, 6:07 PM CDTSevere Thunderstorm WarningAMADeaf Smith53 min
Jun 26, 6:38 PM CDTFlash Flood WarningAMAPotter, Randall2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.